Alert archive / Montana / Wind Chill Advisories in 2011

Wind Chill Advisory 8, NWS Great Falls, MT

February 8, 2011

NWS Great Falls, MT issued this wind chill advisory at Feb 8, 2011, 2:14 PM MST. It took effect at Feb 8, 2011, 3:00 PM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 2:14 PM MST (21:14 UTC)
In effect from
Feb 8, 2011, 3:00 PM MST
Expired
Feb 9, 2011, 2:53 PM MST
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS45 KTFX 082114
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
214 PM MST TUE FEB 8 2011

MTZ010>013-044>047-049>051-091300-
/O.NEW.KTFX.WC.Y.0008.110208T2200Z-110209T1800Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE
214 PM MST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING
  WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES
  OVERNIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW
  ZERO CAN BE EXPECTED.

* OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL
  CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...CHESTER...SHELBY...CUT BANK...HAVRE...GREAT FALLS...
  KINGS HILL PASS...BIG SANDY...FORT BENTON...JUDITH GAP...
  LEWISTOWN...LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
033 
WWUS45 KTFX 091040
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MST WED FEB 9 2011

MTZ010>013-044>047-049>051-091800-
/O.CON.KTFX.WC.Y.0008.000000T0000Z-110209T1800Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE
340 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING 
  WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES 
  OVERNIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES OF 25 TO 35 DEGREES 
  BELOW ZERO CAN BE EXPECTED. 

* OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW
  WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL 
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... 
  CONRAD...CHESTER...SHELBY...CUT BANK...HAVRE...GREAT FALLS...
   KINGS HILL PASS...BIG SANDY...FORT BENTON...JUDITH GAP... 
  LEWISTOWN...LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
450 
WWUS45 KTFX 091755
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 AM MST WED FEB 9 2011

MTZ010-012-013-044>046-049>051-091900-
/O.CAN.KTFX.WC.Y.0008.000000T0000Z-110209T1800Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER...
CONRAD...FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE
1055 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE WIND
CHILL ADVISORY.


$$

MTZ011-047-092200-
/O.EXT.KTFX.WC.Y.0008.000000T0000Z-110209T2200Z/
HILL-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK
1055 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING
  WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES
  THROUGH THIS AFTERNOON.

* WIND CHILL VALUES: WIND CHILL VALUES OF 20 TO 40 DEGREES BELOW
  ZERO CAN BE EXPECTED.

* OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW 
  WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL 
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
642 
WWUS45 KTFX 092153
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MST WED FEB 9 2011



MTZ011-047-092300-
/O.CAN.KTFX.WC.Y.0008.000000T0000Z-110209T2200Z/
HILL-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHINOOK
253 PM MST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS HAVE DECREASED AND TEMPERATURES HAVE RISEN.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 10:30 AM MST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 8, 10:30 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 AM MST TUE FEB 8 2011

UPDATED AVIATION DISCUSSION

.UPDATE...
FAIRLY QUIET CONDITIONS ACROSS THE REGION THIS MORNING WITH JUST A
FEW AREAS OF LIGHT SNOW ALONG THE ROCKY MTN FRONT AND PARTS OF
SOUTHWEST MT AND FLURRIES BEING SQUEEZED OUT OF THE LOW CLOUD
DECK FROM GREAT FALLS TO LEWISTOWN.  HIGH PRESSURE AT THE SURFACE
WILL BE THE DOMINANT WEATHER FEATURE TODAY...WHICH WILL ALLOW FOR
CLEAR TO PARTLY CLOUDY CONDITIONS OVER MUCH OF NORTH CENTRAL AND
CENTRAL MT...WITH A BIT MORE CLOUD COVER AND ISOLATED SNOW SHOWERS
OVER THE SOUTHWEST CORNER OF THE STATE.  ONE MORE DAY OF COLD TEMPS
TODAY AS HIGHS WILL ONLY REACH THE SINGLE DIGITS FOR THE HILINE AND
CENTRAL MT COUNTIES AND TEENS IN THE SOUTHWEST.  ONLY ADJUSTMENTS
THIS MORNING WERE TO INCREASE CLOUD COVER THRU CENTRAL MT TO BETTER
MATCH CURRENT SATELLITE IMAGERY AND ADD SLIGHT MENTION OF SNOW
AROUND GREAT FALLS TO ACCOUNT FOR THE FLURRIES THIS MORNING.
WARANAUSKAS

&&

.DISCUSSION...
TUESDAY THROUGH THURSDAY...THE ACTIVE WINTER WEATHER PERIOD IS
COMING TO AN END AND WILL BE REPLACED BY DRY AND RELATIVELY QUIET
CONDITIONS FOR THE NEXT FEW DAYS. TEMPERATURES WILL REMAIN COLD
THROUGHOUT THE DAY TUESDAY...AND MANY LOCATIONS ACROSS NORTH CENTRAL
AND CENTRAL MONTANA WILL PLUNGE BACK BELOW FREEZING AGAIN TUESDAY
NIGHT. HOWEVER THE WARMING TREND WILL CONTINUE THROUGH WEDNESDAY AND
INTO THURSDAY AS AN UPPER LEVEL RIDGE BEGINS TO MOVE IN OFF THE
PACIFIC COAST. LITTLE TO NO SNOWFALL IS EXPECTED ACROSS THE AREA
THROUGHOUT THE PERIOD. SOME LIGHT FLURRIES MAY OCCUR THROUGHOUT
THE DAY TODAY ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT...BUT
OTHERWISE CLEAR SKIES WITH NO PRECIP IS ANTICIPATED. SUK

THURSDAY NIGHT THROUGH TUESDAY...A RELATIVELY QUIET PATTERN IS
EXPECTED. THE PERIOD WILL START OFF WITH AN UPPER RIDGE UPSTREAM OF
MONTANA. THIS RIDGE WILL MOVE THROUGH THE AREA EARLY IN THE WEEKEND.
LATER IN THE WEEKEND A WEATHER DISTURBANCE ALOFT IS FORECAST TO MOVE
THROUGH. LIKE YESTERDAY THE ECMWF MODEL IS SLOWER WITH THE
DISTURBANCE THAN THE GFS MODEL. ON MONDAY RIDGING REDEVELOPS OVER
THE NORTHERN ROCKIES. THE RIDGE MOVES EAST OF THE FORECAST AREA ON
TUESDAY WITH SOUTHWEST FLOW ALOFT DEVELOPING OVER MONTANA. AS FOR
THE CHANCES OF PRECIPITATION..THURSDAY NIGHT THROUGH FRIDAY NIGHT
EXPECT DRY CONDITIONS EXCEPT FOR A THREAT OF SNOW OVER THE MOUNTAINS
OF THE ROCKY MOUNTAIN FRONT. CHANCES OF PRECIPITATION INCREASE OVER
THE AREA SATURDAY AND SATURDAY NIGHT DUE TO THE WEATHER DISTURBANCE
MENTIONED ABOVE. SNOW IS LIKELY OVER THE MOUNTAINS OF THE ROCKY
FRONT WITH A CHANCE OF SNOW FOR SOUTHWEST MONTANA. WITH EXPECTED
DOWNSLOPE FLOW THE PLAINS SHOULD STAY MOSTLY DRY. CHANCES OF
PRECIPITATION DECREASE ON MONDAY WITH THE UPPER RIDGING. MOISTURE
EMBEDDED IN THE SOUTHWEST FLOW SHOULD NOT REALLY INCREASE OVER THE
AREA UNTIL MIDWEEK SO KEPT THE CHANCES OF PRECIPITATION ON THE LOW
SIDE TUESDAY. THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN
FRONT FROM FRIDAY INTO THE WEEKEND IS THE MAIN WEATHER CONCERN AND
HAVE A RELATIVELY HIGH CONFIDENCE THAT THIS WILL HAPPEN AT THIS
TIME. MODELS CONTINUE TO ADVERTISE STRONG FLOW ALOFT DURING THIS
PERIOD AND BOTH THE ECMWF AND GFS MODELS TEND TO HAVE STRONGER WINDS
THAN WHAT THEY FORECAST YESTERDAY. THE PROBLEM IS THE GFS AND ECMWF
MODELS DIFFER ON WHEN AND WHERE THEY FORECAST THE STRONGEST WINDS.
AT THIS TIME HAVE LOW CONFIDENCE THAT HIGH WINDS WILL AFFECT THE
PLAINS. BLANK

&&

.AVIATION...
UPDATED 1800Z.
A PERSISTENT AREA OF LOW CLOUDS CONTINUES TO EXIST ALONG THE EAST
SLOPES OF THE ROCKIES AND NORTH SLOPES OF THE CENTRAL MT MTN RANGES
AS WELL AS INTO SOME OF THE SW MT VALLEYS. CIGS RANGING FROM AROUND
1000 TO 2500 FT AGL WILL CONTINUE TO IMPACT MOST TAF SITES THROUGH
THIS AFTERNOON WITH THE EXCEPTION OF THE HVR TERMINAL. ALTHOUGH A
FEW BREAKS ARE POSSIBLE THIS AFTERNOON...MVFR CONDITIONS WILL
GENERALLY PREVAIL WITH A FEW FLURRIES AND SOME PATCHY FOG ALSO
POSSIBLE AT TIMES UNDER THE MOST DENSE PORTIONS OF THE LOW
CLOUD-COVER. LOW CLOUDS SHOULD CLEAR OUT THIS EVENING WITH SOME
POTENTIAL FOR PATCHY FOG IN THE SW MT VALLEYS. FURTHER NORTH...SW
WINDS WILL DEVELOP ALONG THE EAST SLOPES OF THE ROCKIES AND SPREAD
EAST OVERNIGHT...WITH GUSTY WINDS ALONG THE IMMEDIATE EAST SLOPES BY
WEDNESDAY MORNING. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   9   0  30  15 /  20   0   0   0
CTB   7  -8  28  16 /  20   0   0   0
HLN  14   1  26  12 /  20  10  10  10
BZN  14  -6  22   6 /  10  10  20  10
WEY  15 -19  15  -4 /  10   0  10  20
DLN  14   0  24   7 /  10  10  10  10
HVR   2 -16  19   8 /   0   0   0   0
LWT  11  -6  25  12 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUK
LONG TERM...BLANK
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 8, 4:03 AM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
403 AM MST TUE FEB 8 2011

MTZ009-010-014-048-091115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
403 AM MST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER
NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE
FLOW ALOFT WILL CONTINUE STRONG AT TIMES FROM SATURDAY INTO SUNDAY.
THERE IS THE POTENTIAL FOR HIGH WINDS AND HIGH WIND HIGHLIGHTS
COULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>013-015-044>047-049>055-091115-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
403 AM MST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 8, 11:25 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1125 AM MST TUE FEB 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     SNOW             10 W WHITEHALL          45.87N 112.30W
02/08/2011  M12.0 INCH       JEFFERSON          MT   TRAINED SPOTTER

&&

JNS

Nearby

Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.